A domain decomposition discretization of parabolic problems. (English) Zbl 1130.65097

A domain decomposition method is presented for parabolic problems based on the discretization of the problem which leads to a domain decomposition algorithm as a direct method. The stability and convergence of this algorithm are analyzed. The authors obtain an optimal bound for the error. Numerical experiments are carried out to illustrate the theoretical results.


65M55 Multigrid methods; domain decomposition for initial value and initial-boundary value problems involving PDEs
65M06 Finite difference methods for initial value and initial-boundary value problems involving PDEs
65M12 Stability and convergence of numerical methods for initial value and initial-boundary value problems involving PDEs
35K15 Initial value problems for second-order parabolic equations
Full Text: DOI


[1] Brenner S.C. and Scott L.R. (2002). The Mathematical Theory of Finite Element Methods, 2nd edn. Springer, Berlin · Zbl 1012.65115
[2] Douglas J. Jr (1962). Alternating direction methods for three space variables. Numer. Math. 4: 41–63 · Zbl 0104.35001 · doi:10.1007/BF01386295
[3] Dryja M. (1991). Substructuring methods for parabolic problems. In: Glowinski, R., Kuznetsov, Y.A., Meurant, G.A., Périaux, J. and Widlund, O. (eds) Fourth International Symposium on Domain Decomposition Methods for Partial Differential Equations, pp. SIAM, Philadelphia, PA
[4] Lions J.-L. and Magenes E. (1972). Nonhomogeneous Boundary Value Problems and Applications, vol. I. Springer, New York · Zbl 0223.35039
[5] Smith B.F., Bjørstad P.E. and Gropp W. (1996). Decomposition: Parallel Multilevel Methods for Elliptic Partial Differential Equations. Cambridge University Press, London · Zbl 0857.65126
[6] Toselli A. and Widlund O.B. (2005). Domain Decomposition Methods–Algorithms and Theory. Springer Series in Computational Mathematics, vol. 34. Springer, Berlin · Zbl 1069.65138
[7] Zhuang Y. and Sun X.-H. (2002). Stabilized explicit–implicit domain decomposition methods for the numerical solution of parabolic equations. SIAM J. Sci. Comput. 24(1): 335–358 (electronic) · Zbl 1013.65106 · doi:10.1137/S1064827501384755
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.